Alert archive / Texas / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 257, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at Dec 30, 2002, 5:23 PM CST for Freestone County, Texas. It was in force for 22 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Dec 30, 2002, 5:23 PM CST (23:23 UTC)
- Expired
- Dec 30, 2002, 5:45 PM CST
- In force
- 22 min
- Issued by
- NWS Fort Worth, TX
- Area
- Counties, with a storm outline in the text
County Freestone County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 138 km from the middle of the area, began a volume at 23:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Dec 30, 1:30 PM CST | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 11.4 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 966 J/kg
- Mixed-layer CIN
- -128 J/kg
- Mixed-layer LCL
- 575 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- 201 m²/s²
- 0-3 km storm-relative helicity
- 162 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 1.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KFWD 302323 SVRFTW TXC161-302345- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE FORT WORTH TX 522 PM CST MON DEC 30 2002 THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... FREESTONE COUNTY IN NORTH CENTRAL TEXAS * UNTIL 545 PM CST * AT 522 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A SEVERE THUNDERSTORM OVER TEAGUE...MOVING NORTHEAST AT 40 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... FAIRFIELD AROUND 535 PM CST HAIL TO THE SIZE OF NICKELS OR QUARTERS IS LIKELY. FOR YOUR PROTECTION MOVE TO A STURDY SHELTER UNTIL THE STORM PASSES. A TORNADO WATCH IS IN EFFECT FOR THE WARNING AREA. SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO WARNING. LAT...LON 3180 9643 3148 9626 3167 9587 3197 9608
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 30, 5:11 PM CST, 12 minutes earlier.
Area forecast discussion, Dec 30, 5:11 PM CST, 12 minutes before
AREA FORECAST DISCUSSION...UPDATED FOR FLOOD WATCH CANELLATION. NATIONAL WEATHER SERVICE FORT WORTH TX 511 PM CST MON DEC 30 2002 IT HAS BEEN BUSY HERE TODAY. BUT UPON FURTHER EVALUATION OF HEAVY RAIN THREAT I HAVE DECIDED TO LIMIT FLOOD WATCH TO THE EXTREME EASTERN AND SOUTHEASTERN ZONES THROUGH LATE EVENING. THE REMAINDER OF THE WATCH IS BEING CANCELED. ALTHOUGH SOME WRAP AROUND MAY OCCUR PER DISCUSSION BELOW...ADDITIONAL FLASH FLOODING IS NOT ANTICIPATED CENTRAL ZONES. .LONG TERM DISCUSSION 311 PM CST MON DEC 30 2002... COLD FRONT WILL MOVE THROUGH THE AREA TONIGHT WITH INCREASING NORTH TO NORTHWEST WINDS IN THE 20 TO 30 MPH RANGE. WINDS OF THIS MAGNITUDE ARE ALREADY OCCURRING OVER THE TEXAS PANHANDLE INTO WESTERN OKLAHOMA AND KANSAS. THE WIND SHOULD SUBSIDE EARLY TUESDAY. A WIND ADVISORY HAS BEEN ISSUED FOR THIS EVENING UNTIL 6 AM CST TUESDAY. NEW MODEL GUIDANCE IN REMARKABLE AGREEMENT WITH UPPER LOW MOVING SOUTHEAST INTO SOUTHERN TEXAS THROUGH THE EARLY MORNING HOURS TUESDAY. ASSOCIATED SURFACE LOW AND DRY LINE WILL CONTINUE TO MOVE SOUTHEAST AND KEEP NORTH TEXAS IN THE MOIST AIR BEING CIRCULATED AROUND THE EASTERN/NORTHERN PERIPHERY OF SURFACE LOW. ETA AND NGM DEVELOP ADDITIONAL QPF OVERNIGHT WITH MAIN VORT LOBE AND WRAP AROUND. HOWEVER... ADDITIONAL FLASH FLOODING PROBLEMS OUTSIDE OF WATCH AREA ARE NOT ANTICIPATED. BEYOND TUESDAY THINGS QUIET DOWN SIGNIFICANTLY. EXPECT CLEAR TO PARTLY CLOUDY SKIES FOR THE REMAINDER OF THE WEEK WITH A GRADUAL WARMING TREND. ROBBINS DFW 43 54 33 61 / 100 20 0 0 ACT 46 54 35 63 / 100 20 0 0 PRX 46 52 30 59 / 100 40 0 0 DTO 42 54 33 60 / 100 20 0 0 TKI 44 53 32 60 / 100 20 0 0 DAL 44 54 34 61 / 100 20 0 0 TRL 46 53 33 61 / 100 20 0 0 CRS 46 54 33 62 / 100 20 0 0 TPL 46 55 35 63 / 100 20 0 0 .FWD... FLOOD WATCH FOR THIS EVENING FOR ZONES TXZ094>095... TXZ105>107...TXZ121>123...TXZ135...TXZ146>148...TXZ 158.. . TXZ160>162...TXZ174>175. WIND ADVISORY FOR TONIGHT FOR ZONES TXZ091>095...TXZ100>107... TXZ115>123...TXZ129>135...TXZ141>148...TXZ156>162...TXZ174>175.
Hazardous weather outlook, Dec 30, 3:35 PM CST, 1 hour 48 minutes before
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-302330- HAZARDOUS WEATHER OUTLOOK...UPDATE #4 FOR DAY ONE NATIONAL WEATHER SERVICE FORT WORTH TX 335 PM CST MON DEC 30 2002 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE... ALTHOUGH SEVERE THUNDERSTORMS ARE STILL POSSIBLE OVER THE EASTERN PORTIONS OF NORTH TEXAS THIS AFTERNOON...THE SEVERE THREAT IS DIMINISHING WEST OF I-35. ADDITIONAL NON-SEVERE THUNDERSTORMS ARE POSSIBLE OVERNIGHT WHICH MAY PRODUCE HEAVY RAINFALL AND FLASH FLOODING. STAY TUNED TO NOAA WEATHER RADIO OR OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES ON THIS SITUATION. OUTSIDE OF THUNDERSTORM AREAS...NORTH TO NORTHWEST WINDS WILL INCREASE TO BETWEEN 20 AND 30 MPH OVERNIGHT AS A COLD FRONT MOVES INTO THE AREA. A WIND ADVISORY HAS BEEN ISSUED FOR TONIGHT UNTIL 6:00 AM CST TUESDAY. THE WIND IS EXPECTED TO SUBSIDE EARLY TUESDAY. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION REMAINS POSSIBLE ACROSS NORTH TEXAS THIS AFTERNOON AND EVENING...PARTICULARLY EAST OF I-35. ROBBINS
In the hours before
Local storm report, Dec 30, 12:50 PM CST, 4 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
150 PM CDT MON DEC 30 2002
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1152 AM POOLVILLE TX .75 INCH HAIL
12/30/02 PARKER REPORTED BY PUBLIC.
1208 PM AUBREY TX .75 INCH HAIL
12/30/02 DENTON REPORTED BY STORM
SPOTTER.
1218 PM ALVORD TX .75 INCH HAIL
12/30/02 WISE REPORTED BY HAM RADIO
OPERATOR.
1235 PM THE COLONY TX TORNADO
12/30/02 DENTON TOUCHDOWN AT LEGACY AND
HWY 121 AT 1230 PM.
PRELIMARY REPORTS
INDICATE SIGNIFIVCANT
WIND DAMAGE. . REPORTED
BY LAW ENFORCEMENT
OFFICIAL.
1235 PM 5 S GAINESVILLE TX 1 INCH HAIL
12/30/02 COOKE REPORTED BY LAW
ENFORCEMENT OFFICIAL.
DPS TROOPER.
0115 PM ALEDO TX WIND DAMAGE
12/30/02 PARKER 70 MPH WINDS ALONG AND
SOUTH OF I-30 FROM THE
ALEDO AREA EASTWARD.
REPORTED BY HAM RADIO
OPERATOR.
0115 PM 11 WSW FORT WORTH TX WIND DAMAGE
12/30/02 TARRANT WINDS TO 70 MPH FROM
PARKER COUNTY LINE EAST
TO JUNCTION LOOP 580.
REPORTED BY HAM RADIO
OPERATOR.
0115 PM SHERMAN TX .75 INCH HAIL
12/30/02 GRAYSON REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0125 PM THE COLONY TX TORNADO
12/30/02 DENTON ROOF OFF IN THE COLONY
MAINLY ALONG ALTA OAKS
STREET IN THE
COMMUNITY. OTHER WIND
DAMAGE REPORTED.
0126 PM EDGECLIFF VILLAGE TX WIND DAMAGE
12/30/02 TARRANT ESTIMATED 60 MPH WINDS
IN THE CITY. . REPORTED
BY OFF-DUTY NWS EMPLOYEE.Local storm report, Dec 30, 2:07 PM CST, 3 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
307 PM CDT MON DEC 30 2002
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0202 PM ITALY TX TORNADO
12/30/02 ELLIS TORNADO ON THE GROUND
WEST OF ITALY AND SOUTH
OF MAYPEARL AT 1403 PM.
REPORTED BY DPS TROOPER.
0218 PM 3 W FORRESTON TX TORNADO
12/30/02 ELLIS FUNNEL CLOUDS REPORTED
ON I-35 E AT MILE
MARKER 392 WEST OF
FORRESTON. REPORTED BY
DPS
0225 PM 6 W WAXAHACHIE TX TORNADO
12/30/02 ELLIS DPS TROOPER REPORTED
FUNNEL CLOUD..
0226 PM HILLSBORO TX 1 INCH HAIL
12/30/02 HILL HIGH WINDS ACCOMPANIED
THE QUARTER SIZE HAIL.
REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0230 PM PLANO TX FLOOD
12/30/02 COLLIN WATER RESCUE CONDUCTED
BY PLANO FD IN THE 1000
BLOCK OF CUSTER RD.
0250 PM DAWSON TX 60 MPH TSTM GUST
12/30/02 NAVARRO REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0253 PM CRAWFORD TX 1 INCH HAIL
12/30/02 MCLENNAN REPORTED BY EMERGENCY
MANAGEMENT.
0254 PM FORRESTON TX 70+ MPH TSTM GUST
12/30/02 ELLIS STRAIGHTLINE WINDS .
REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0259 PM GATESVILLE TX .88 INCH HAIL
12/30/02 CORYELL HIGH WINDS ALSO
ASSOCIATED WITH HAIL
AND HEAVY RAIN. .
REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0322 PM 3 W CORSICANA TX .75 INCH HAIL
12/30/02 NAVARRO REPORTED BY LAW
ENFORCEMENT OFFICIAL AT
322 PM.Local storm report, Dec 30, 3:26 PM CST, 1 hour 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
307 PM CDT MON DEC 30 2002
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0202 PM ITALY TX TORNADO
12/30/02 ELLIS TORNADO ON THE GROUND
WEST OF ITALY AND SOUTH
OF MAYPEARL AT 1403 PM.
REPORTED BY DPS TROOPER.
0218 PM 3 W FORRESTON TX TORNADO
12/30/02 ELLIS FUNNEL CLOUDS REPORTED
ON I-35 E AT MILE
MARKER 392 WEST OF
FORRESTON. REPORTED BY
DPS
0225 PM 6 W WAXAHACHIE TX TORNADO
12/30/02 ELLIS DPS TROOPER REPORTED
FUNNEL CLOUD..
0226 PM HILLSBORO TX 1 INCH HAIL
12/30/02 HILL HIGH WINDS ACCOMPANIED
THE QUARTER SIZE HAIL.
REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0230 PM PLANO TX FLOOD
12/30/02 COLLIN WATER RESCUE CONDUCTED
BY PLANO FD IN THE 1000
BLOCK OF CUSTER RD.
0250 PM DAWSON TX 60 MPH TSTM GUST
12/30/02 NAVARRO REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0253 PM CRAWFORD TX 1 INCH HAIL
12/30/02 MCLENNAN REPORTED BY EMERGENCY
MANAGEMENT.
0254 PM FORRESTON TX 70+ MPH TSTM GUST
12/30/02 ELLIS STRAIGHTLINE WINDS .
REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0259 PM GATESVILLE TX .88 INCH HAIL
12/30/02 CORYELL HIGH WINDS ALSO
ASSOCIATED WITH HAIL
AND HEAVY RAIN. .
REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0322 PM 3 W CORSICANA TX .75 INCH HAIL
12/30/02 NAVARRO REPORTED BY LAW
ENFORCEMENT OFFICIAL AT
322 PM.Special weather statement, Dec 30, 4:10 PM CST, 1 hour 13 minutes before
TXZ094>097-103>107-118>123-132>135-142>148-156>162-175-302300- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 410 PM CST MON DEC 30 2002 TORNADO WATCH #810 HAS BEEN CANCELLED AS OF 410 PM CST...FOR THE FOLLOWING COUNTIES IN NORTH-CENTRAL TEXAS... BOSQUE COLLIN CORYELL DALLAS DENTON ELLIS FANNIN HAMILTON HILL JOHNSON LAMPASAS MILLS ROCKWALL SOMERVELL TARRANT TORNADO WATCH #810 REMAINS IN EFFECT FOR...LAMAR...DELTA...HUNT... HOPKINS...RAINS...VAN ZANDT...KAUFMAN...HENDERSON...NAVARRO... ANDERSON...FREESTONE...MCLENNAN...LIMESTONE...LEON...FALLS...ROBERTSO N AND BELL COUNTIES UNTIL 700 PM CST THIS EVENING...
Local storm report, Dec 30, 5:04 PM CST, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
604 PM CDT MON DEC 30 2002
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0245 PM KILLEEN TX 1 INCH HAIL
12/30/02 BELL REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0322 PM 2 W CORSICANA TX .75 INCH HAIL
12/30/02 NAVARRO REPORTED BY EMERGENCY
MANAGEMENT.
0410 PM TEMPLE TX 1.75 INCH HAIL
12/30/02 BELL QUARTER SIZE HAIL ALSO
RECEIVED AT MOODY AND
LAKE BELTON. REPORTED
BY EMERGENCY MANAGEMENT.
0410 PM OLA TX .75 INCH HAIL
12/30/02 KAUFMAN HAIL FROM EAST OF
KAUFMAN TO THE KAUFMAN
COUNTY LINE. .
REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0420 PM PHALBA TX WIND DAMAGE
12/30/02 VAN ZANDT TREES DOWN IN SW PART
OF THE COUNTY. REPORTED
BY LAW ENFORCEMENT
OFFICIAL.
0430 PM TROY TX .75 INCH HAIL
12/30/02 BELL MARBLE TO DIME SIZE HAIL.
0433 PM GUN BARREL CITY TX .75 INCH HAIL
12/30/02 HENDERSON ALSO AT EUSTACE.
STRONG WINDS (UNK
SPEED). REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0505 PM BROWNSBORO TX WIND DAMAGE
12/30/02 HENDERSON TREES AND POWER LINES
DOWN. REPORT FROM
CHANDLER PD.
0505 PM EDOM TX WIND DAMAGE
12/30/02 VAN ZANDT TREES AND POWER LINES
DOWN IN AND AROUND
EDOM. REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0510 PM MARLIN TX .75 INCH HAIL
12/30/02 FALLS REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0520 PM 7 W GROESBECK TX FLOOD
12/30/02 LIMESTONE LOW AREA FLOODING ALONG
FM 164
0520 PM TROY TX 1 INCH HAIL
12/30/02 BELL ON HWY 164 7W OF
GROESBECK. REPORTED BY
LAW ENFORCEMENT OFFICIAL.The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 30, 9:25 AM CST | Severe Thunderstorm Warning | FWD | Montague | 20 min |
| Dec 30, 11:25 AM CST | Severe Thunderstorm Warning | FWD | Parker | 35 min |
| Dec 30, 11:48 AM CST | Severe Thunderstorm Warning | FWD | Denton | 42 min |
| Dec 30, 12:43 PM CST | Tornado Warning | FWD | Cooke, Denton | 47 min |
| Dec 30, 12:44 PM CST | Tornado Warning | FWD | Collin | 31 min |
| Dec 30, 1:03 PM CST | Severe Thunderstorm Warning | FWD | Parker, Tarrant | 57 min |
| Dec 30, 1:09 PM CST | Severe Thunderstorm Warning | FWD | Mills | 51 min |
| Dec 30, 1:22 PM CST | Severe Thunderstorm Warning | FWD | Coryell, Lampasas | 53 min |
| Dec 30, 1:44 PM CST | Severe Thunderstorm Warning | FWD | Bosque, Hill | 46 min |
| Dec 30, 1:49 PM CST | Tornado Warning | FWD | Ellis, Hill | 26 min |
| Dec 30, 2:11 PM CST | Severe Thunderstorm Warning | FWD | Coryell, McLennan | 64 min |
| Dec 30, 2:12 PM CST | Severe Thunderstorm Warning | FWD | Dallas | 48 min |
| Dec 30, 2:13 PM CST | Tornado Warning | FWD | Ellis | 47 min |
| Dec 30, 2:19 PM CST | Tornado Warning | FWD | Dallas | 41 min |
| Dec 30, 2:23 PM CST | Severe Thunderstorm Warning | FWD | Collin | 37 min |
| Dec 30, 2:30 PM CST | Severe Thunderstorm Warning | FWD | Hill, Navarro | 60 min |
| Dec 30, 2:36 PM CST | Flash Flood Warning | FWD | Collin, Dallas | 84 min |
| Dec 30, 2:36 PM CST | Severe Thunderstorm Warning | FWD | Bell | 39 min |
| Dec 30, 2:57 PM CST | Severe Thunderstorm Warning | FWD | Ellis | 33 min |
| Dec 30, 3:28 PM CST | Severe Thunderstorm Warning | FWD | Henderson, Kaufman, Navarro, Van Zandt | 62 min |
| Dec 30, 3:48 PM CST | Severe Thunderstorm Warning | FWD | Bell | 42 min |
| Dec 30, 4:16 PM CST | Severe Thunderstorm Warning | FWD | Bell, Falls, Limestone | 59 min |
| Dec 30, 4:36 PM CST | Severe Thunderstorm Warning | FWD | Henderson, Van Zandt | 39 min |
| Dec 30, 4:40 PM CST | Severe Thunderstorm Warning | FWD | Milam | 65 min |
| Dec 30, 5:12 PM CST | Severe Thunderstorm Warning | FWD | Milam | 33 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.